Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 15, NWS Grand Rapids, MI

February 27, 2021

NWS Grand Rapids, MI issued this small craft advisory at Feb 27, 2021, 3:49 PM EST. It took effect at Feb 28, 2021, 1:00 PM EST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2021, 3:49 PM EST (20:49 UTC)
In effect from
Feb 28, 2021, 1:00 PM EST
Expired
Mar 2, 2021, 4:00 AM EST
In force
39 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

200 
WHUS73 KGRR 272049
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
349 PM EST Sat Feb 27 2021

LMZ844>849-280500-
/O.NEW.KGRR.SC.Y.0015.210228T1800Z-210302T0900Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
349 PM EST Sat Feb 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 4 AM EST
TUESDAY...

* WHAT...For Sunday afternoon, winds shifting westerly and
  increasing to 30 knots, with a brief period of gusts up to 40
  knots possible. For Sunday night and Monday, northwest winds to
  30 knots. Waves building to 4 to 7 feet Sunday afternoon and 
  continuing Sunday night and Monday.
 
* WHERE...St Joseph to Manistee.

* WHEN...From 1 PM Sunday to 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
243 
WHUS73 KGRR 280259
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
959 PM EST Sat Feb 27 2021

LMZ844>849-281100-
/O.CON.KGRR.SC.Y.0015.210228T1800Z-210302T0900Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
959 PM EST Sat Feb 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO
4 AM EST TUESDAY...

* WHAT...For Sunday afternoon, winds shifting westerly and 
  increasing to 30 knots, with a brief period of gusts up to 40 
  knots possible. For Sunday night and Monday, northwest winds 
  to 30 knots. Waves building to 4 to 7 feet Sunday afternoon 
  and continuing Sunday night and Monday.

* WHERE...St Joseph to Manistee.

* WHEN...From 1 PM Sunday to 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
932 
WHUS73 KGRR 281010
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
510 AM EST Sun Feb 28 2021

LMZ844>849-281815-
/O.CON.KGRR.SC.Y.0015.210228T1800Z-210302T0900Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
510 AM EST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 4 AM EST TUESDAY...

* WHAT...For this afternoon, winds shifting westerly and
  increasing to 30 knots, with a brief period of gusts up to 40
  knots possible. For tonight and Monday, northwest winds to 30 
  knots. Waves building to 4 to 7 feet Sunday afternoon and 
  continuing Sunday night and Monday.

* WHERE...St Joseph to Manistee.

* WHEN...From 1 PM Sunday to 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Locally dense fog is possible this
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
608 
WHUS73 KGRR 281835
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
135 PM EST Sun Feb 28 2021

LMZ844>849-010245-
/O.CON.KGRR.SC.Y.0015.000000T0000Z-210302T0900Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
135 PM EST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...South winds 15 to 25 knots becoming southwest to 30 knots
  late in the day, with a brief period of gusts up to 40 knots
  possible this evening. For tonight and Monday, northwest winds
  to 30 knots. Waves building to 5 to 8 feet later today and
  continuing tonight and Monday.

* WHERE...St Joseph to Manistee.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
927 
WHUS73 KGRR 282048
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
348 PM EST Sun Feb 28 2021

LMZ844>849-010500-
/O.CON.KGRR.SC.Y.0015.000000T0000Z-210302T0900Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
348 PM EST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...Southwest winds to 30 knots becoming northwest tonight
  and continuing Monday. A brief period of gusts up to 40 knots
  possible this evening. Waves 5 to 8 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
512 
WHUS73 KGRR 010841
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
341 AM EST Mon Mar 1 2021

LMZ849-011645-
/O.CON.KGRR.SC.Y.0015.000000T0000Z-210302T0900Z/
/O.NEW.KGRR.GL.A.0003.210302T1400Z-210304T0200Z/
Pentwater to Manistee MI-
341 AM EST Mon Mar 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
EVENING...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 25
  knots with gusts up to 30 knots and waves 4 to 7 feet. For the
  Gale Watch, southwest gales to 35 knots and waves 7 to 10 feet 
  possible.

* WHERE...Pentwater to Manistee MI.

* WHEN...For the Small Craft Advisory, until 4 AM EST Tuesday. 
  For the Gale Watch, from Tuesday morning through Wednesday 
  evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds will be during the
  midday hours for the small craft advisory. For the gale watch,
  the strongest winds will be during the late afternoon on
  Tuesday.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ844>848-011645-
/O.CON.KGRR.SC.Y.0015.000000T0000Z-210302T0900Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
341 AM EST Mon Mar 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 4 to 7 feet.

* WHERE...St Joseph to Pentwater.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
554 
WHUS73 KGRR 011706
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1206 PM EST Mon Mar 1 2021

LMZ849-020115-
/O.CON.KGRR.SC.Y.0015.000000T0000Z-210302T0900Z/
/O.CON.KGRR.GL.A.0003.210302T1400Z-210304T0200Z/
Pentwater to Manistee MI-
1206 PM EST Mon Mar 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY EVENING...

* WHAT...For the Small Craft Advisory, northwest winds 10 to 20
  knots with gusts up to 30 knots and waves 4 to 7 feet. For the
  Gale Watch, west winds 15 to 25 knots with gusts up to 35 knots
  and waves 6 to 10 feet possible.

* WHERE...Pentwater to Manistee MI.

* WHEN...For the Small Craft Advisory, until 4 AM EST Tuesday. For
  the Gale Watch, from Tuesday mid-morning through Wednesday 
  evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds will be during the
  midday hours for the small craft advisory. For the gale watch,
  the strongest winds will be during the late afternoon on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ844>848-020115-
/O.CON.KGRR.SC.Y.0015.000000T0000Z-210302T0900Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
1206 PM EST Mon Mar 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...Northwest winds 10 to 25 knots with gusts up to 30 
  knots and waves 4 to 7 feet.

* WHERE...St Joseph to Pentwater.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
371 
WHUS73 KGRR 011945
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
245 PM EST Mon Mar 1 2021

LMZ849-020345-
/O.CON.KGRR.SC.Y.0015.000000T0000Z-210302T0900Z/
/O.CON.KGRR.GL.A.0003.210302T1400Z-210304T0200Z/
Pentwater to Manistee MI-
245 PM EST Mon Mar 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY EVENING...

* WHAT...For the Small Craft Advisory, northwest winds 10 to 20
  knots with gusts up to 25 knots and waves 3 to 6 feet. For the
  Gale Watch, west winds 20 to 30 knots with gusts up to 35 knots
  and waves 6 to 10 feet possible.

* WHERE...Pentwater to Manistee MI.

* WHEN...For the Small Craft Advisory, until 4 AM EST Tuesday. 
  For the Gale Watch, from Tuesday morning through Wednesday 
  evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds will be during the
  midday hours today for the small craft advisory. For the gale
  watch, the strongest winds will be during the late afternoon on
  Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ844>848-020345-
/O.CON.KGRR.SC.Y.0015.000000T0000Z-210302T0900Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
245 PM EST Mon Mar 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 25 
  knots and waves 3 to 6 feet.

* WHERE...St Joseph to Pentwater.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
876 
WHUS73 KGRR 020257
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
957 PM EST Mon Mar 1 2021

LMZ849-021100-
/O.CON.KGRR.SC.Y.0015.000000T0000Z-210302T0900Z/
/O.CON.KGRR.GL.A.0003.210302T1400Z-210304T0200Z/
Pentwater to Manistee MI-
957 PM EST Mon Mar 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM 9 AM EST TUESDAY THROUGH
WEDNESDAY EVENING...

* WHAT...For the Small Craft Advisory, northwest winds 10 to 20 
  knots with gusts up to 25 knots and waves 3 to 6 feet. For the 
  Gale Watch, west winds 20 to 30 knots with gusts up to 35 
  knots and waves 6 to 10 feet possible.

* WHERE...Pentwater to Manistee MI.

* WHEN...For the Small Craft Advisory, until 4 AM EST Tuesday. 
  For the Gale Watch, from Tuesday morning through Wednesday 
  evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ844>848-020900-
/O.CON.KGRR.SC.Y.0015.000000T0000Z-210302T0900Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
957 PM EST Mon Mar 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 25 
  knots and waves 3 to 6 feet.

* WHERE...St Joseph to Pentwater.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
136 
WHUS73 KGRR 020912
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
412 AM EST Tue Mar 2 2021

LMZ849-021715-
/O.EXP.KGRR.SC.Y.0015.000000T0000Z-210302T0900Z/
/O.UPG.KGRR.GL.A.0003.210302T1400Z-210304T0200Z/
/O.NEW.KGRR.GL.W.0003.210302T1600Z-210303T0900Z/
Pentwater to Manistee MI-
412 AM EST Tue Mar 2 2021

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Southwest winds 20 to 30 knots today increasing to gales
  of 35 knots this evening and tonight. Waves 7 to 10 feet
  expected.

* WHERE...Pentwater to Manistee MI.

* WHEN...From 11 AM this morning to 4 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds and waves will peak from this evening
  into the overnight hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ848-021715-
/O.EXP.KGRR.SC.Y.0015.000000T0000Z-210302T0900Z/
/O.NEW.KGRR.GL.W.0003.210302T1600Z-210303T0900Z/
Whitehall to Pentwater MI-
412 AM EST Tue Mar 2 2021

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Southwest winds 20 to 30 knots today increasing to gales
  of 35 knots this evening and tonight. Waves 7 to 10 feet
  expected.

* WHERE...Whitehall to Pentwater MI.

* WHEN...From 11 AM this morning to 4 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds and waves will peak from this evening
  into the overnight hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ844>847-021715-
/O.EXP.KGRR.SC.Y.0015.000000T0000Z-210302T0900Z/
/O.NEW.KGRR.SC.Y.0016.210302T1600Z-210303T1100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
412 AM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EST WEDNESDAY...

* WHAT...Southwest winds 10 to 20 knots with gusts up to 30 
  knots and waves 5 to 8 feet expected.

* WHERE...St Joseph to Whitehall.

* WHEN...From 11 AM this morning to 6 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Strongest winds and largest waves will
  occur tonight, peaking around midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 3:30 PM EST, 19 minutes earlier.

Area forecast discussion, Feb 27, 3:30 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
330 PM EST Sat Feb 27 2021

LATEST UPDATE...
Synopsis/Discussion/Marine/Hydro

.SYNOPSIS...
Issued at 330 PM EST Sat Feb 27 2021

-Areas of fog and drizzle late tonight and early Sunday

-Turning windy late Sunday into Monday; snow showers Monday

-Sunshine with above normal temps most of next week

&&

.DISCUSSION...(This evening through next Saturday)
Issued at 330 PM EST Sat Feb 27 2021

--Areas of fog and drizzle late tonight and early Sunday--

Progressive pattern aloft sends another warm advection pattern
sweeping in from the south tonight and early Sunday, although
model QPF progs continue to show Lwr MI caught inbetween two
main/distinct precipitation centers. An area of showers and storms
impacts the Ohio Valley Region late tonight and Sunday, while a
band of accumulating snow occurs from the Minneapolis area into
Upr MI north of a deepening sfc low which tracks across the
Straits of Mackinac on Sunday.

Only light precipitation amounts are expected over our area later
tonight and Sunday as the northward moving warm front Sunday
morning is quickly replaced/swept out by a cold front in the
afternoon. While the low stratus clouds mixed out today, guidance
indicates a strong possibility of them filling back in late
tonight - possibly accompanied by areas of fog.

Seems the main precip potential tonight and early Sunday will be for
drizzle/light rain breaking out ahead of the northward advancing
warm front. Could be a brief period of freezing drizzle north of I-
96 early Sunday morning before sfc temps there recover fully above
freezing. Pops ramp up briefly for a time on Sunday afternoon as
scattered showers develop ahead of the approaching cold front.
Temps may sneak into the lower 50s before that happens, especially
south and east of GRR.

-Turning windy late Sunday into Monday; snow showers Monday

The deepening sfc low passing by to our north leads to a period of
stronger wind gusts behind the cold front Sunday mid to late
afternoon with potential of 40-45 mph gusts for a couple hours.
Winds look to relax on Sunday night but the passage of a strong
Arctic front on Monday bring another period of gusty winds. Also
accompanying that frontal passage will be a burst of snow showers
which could coat the roads and lead to minor travel impacts as
subfreezing temps pour in behind the front.

-Sunshine with above normal temps most of next week

Deterministic and ensemble guidance both indicate a lengthy dry
and mainly clear period from Tuesday onward with the srn stream of
the jet remain to our south and the nrn stream staying up in
Canada. While a brief cold snap will be in place to begin the week
Monday- Tuesday, temperatures will be back above normal for the
mid to late week period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 144 PM EST Sat Feb 27 2021

VFR conditions have now developed in most areas as the low clouds
and fog has lifted. There is one place where the low clouds and
fog persist and that is on the Lake Michigan shoreline between
South Haven and Muskegon. This fog is fairly dense with IFR and
lower conditions present. The fog may move into KMKG and we will
keep an eye on this. At this time, it is not in the forecast
there.

Tonight, the focus shifts to another increase in low clouds and
fog with IFR and lower conditions likely once again. The TAF sites
will likely see some drizzle or rain showers develop late tonight
and more so into Sunday morning. Strong winds are expected just
beyond the TAF window. We are expecting west to northwest winds
Sunday afternoon of 20-30 mph gusting to around 40 mph at times.

&&

.MARINE...
Issued at 330 PM EST Sat Feb 27 2021

An area of dense fog has been impacting the nearshore waters this
afternoon and is how to be located between Holland and Whitehall
moving north. More fog may develop tonight into early Sunday before
a cold front sweeps it out Sunday afternoon. Period of strong winds
occurs Sunday afternoon/evening out of the southwest then west,
followed by strong northwest winds and snow showers with an
Arctic cold front on Monday. Winds my flirt with gales at time,
but we did not go with any Gale headlines at this time since any
period of Gale force gusts should be short-lived Sunday afternoon.
We are however issuing a Small Craft Advisory from 1 PM Sunday to
4 am Tuesday.

&&

.HYDROLOGY...
Issued at 330 PM EST Thu Feb 25 2021

Nearly half of the snowpack in the Grand and Kalamazoo River basins
has melted in the last several days, and the vast majority of the
remaining snow will melt by the end of this coming weekend. Ice
remains in place - especially on the Grand River - and is steadily
weakening and melting in place. General flooding on the Grand and
Kalamazoo River is NOT expected as a result of this melting snow.
There is a small chance that some localized ice jams could form if
and when the ice breaks up and begins to move. A return to colder
overnight temperatures for early next week will slow down the
movement of water toward the rivers, which this time of year is a
good thing. All living near or recreating near the rivers of West
Michigan should pay extra attention over the next week or two as we
transition into springtime conditions, as conditions can sometimes
change quickly.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 1 PM Sunday to 4 AM EST Tuesday for
     LMZ844>849.

&&

SYNOPSIS...Meade
DISCUSSION...Meade
AVIATION...Duke
HYDROLOGY...AMD
MARINE...Meade
Hazardous weather outlook, Feb 27, 3:45 PM EST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
345 PM EST Sat Feb 27 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-281000-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
345 PM EST Sat Feb 27 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

Areas of dense fog will impact the Lake Michigan shoreline this
afternoon and evening. The fog may expand late tonight over the rest
of the area. Some patchy light freezing rain or drizzle is possible
late tonight into early Sunday north of I-96.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Windy conditions are expected Sunday and Monday, with winds
potentially gusting 40-45 mph.

A period of snow and blowing snow may accompany a strong cold
front Monday afternoon. This could cause a quick drop in
visibility and pose a danger to motorists.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-281000-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
345 PM EST Sat Feb 27 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

Areas of dense fog will impact the Lake Michigan nearshore waters
this afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds and waves will become hazardous to small craft Sunday and
Monday. There is also potential that winds could reach gale force
for a brief time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Feb 27, 9:58 AM EST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
958 AM EST SAT FEB 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 SSW EAST GRAND RAPIDS 42.94N 85.61W
02/27/2021  M1.1 INCH        KENT               MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION EGRM4 EAST GRAND
            RAPIDS.

0700 AM     SNOW             5 ESE HARRISON          43.99N 84.70W
02/27/2021  M1.4 INCH        CLARE              MI   COCORAHS

            COCORAHS STATION MI-CL-5 HARRISON 5.2 ESE.

&&
Local storm report, Feb 27, 10:13 AM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1013 AM EST SAT FEB 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 SE BIG RAPIDS         43.68N 85.44W
02/27/2021  M1.0 INCH        MECOSTA            MI   COCORAHS

            COCORAHS STATION MI-ME-12 BIG RAPIDS 3.1 SE.

0700 AM     SNOW             1 WNW BELMONT           43.08N 85.63W
02/27/2021  M1.2 INCH        KENT               MI   COCORAHS

            COCORAHS STATION MI-KN-65 BELMONT 1.0 WNW.

0700 AM     SNOW             1 WSW GRANDVILLE        42.90N 85.77W
02/27/2021  M1.0 INCH        KENT               MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GPDM4 GRANDVILLE.

0700 AM     SNOW             4 SSE SHEPHERD          43.47N 84.67W
02/27/2021  M1.3 INCH        ISABELLA           MI   COCORAHS

            COCORAHS STATION MI-IS-5 4 SSE SHEPHERD.

&&

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.